Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 55, NWS Cleveland, OH

June 5, 2005Ottawa County, Sandusky County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2005, 8:10 PM EDT for Ottawa County, Sandusky County, Ohio. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 8:10 PM EDT (00:10 UTC)
Expired
Jun 5, 2005, 9:20 PM EDT
In force
70 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Ottawa County, OH, Sandusky County, OH

The radar

The Cleveland radar (KCLE), 89 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 6:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1015 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1015 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1814 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 060010
SVRCLE
OHC123-143-060115-
/O.NEW.KCLE.SV.W.0055.050606T0010Z-050606T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
810 PM EDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN NORTHWEST OHIO
  SANDUSKY COUNTY IN NORTHWEST OHIO

* UNTIL 915 PM EDT

* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF GENOA TO
  12 MILES SOUTHWEST OF GIBSONBURG...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODVILLE...
  ELMORE...
  OAK HARBOR...
  FREMONT...
  GREEN SPRINGS...
  CLYDE...
  PORT CLINTON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4154 8270 4150 8271 4151 8280 4149 8283
      4150 8285 4146 8299 4142 8293 4142 8285
      4126 8285 4125 8341 4162 8341 4162 8312
      4152 8295 4155 8286 4159 8285 4155 8279

$$

ADAMS
2 follow-up statements
000 
WWUS51 KCLE 060027
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
826 PM EDT SUN JUN 5 2005

OHC123-143-060115-
/O.CON.KCLE.SV.W.0055.000000T0000Z-050606T0115Z/
SANDUSKY OH-OTTAWA OH-
826 PM EDT SUN JUN 5 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM EDT FOR
OTTAWA AND SANDUSKY COUNTIES...


AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF ROCKY
RIDGE TO BURGOON...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODVILLE...
  GIBSONBURG...
  ELMORE...
  HELENA...
  LINDSEY...
  OAK HARBOR...
  STONY PRAIRIE...

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN OTTAWA COUNTY  WITH 
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4154 8270 4150 8271 4151 8280 4149 8283
      4150 8285 4146 8299 4142 8293 4142 8285
      4126 8285 4125 8341 4162 8341 4162 8312
      4152 8295 4155 8286 4159 8285 4155 8279

$$
000 
WWUS51 KCLE 060120 RRA
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
921 PM EDT SUN JUN 5 2005

OHC123-143-060131-
/O.EXP.KCLE.SV.W.0055.000000T0000Z-050606T0115Z/
SANDUSKY OH-OTTAWA OH-
921 PM EDT SUN JUN 5 2005


...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA AND SANDUSKY COUNTIES
WILL EXPIRE AT 915 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4154 8270 4150 8271 4151 8280 4149 8283
      4150 8285 4146 8299 4142 8293 4142 8285
      4126 8285 4125 8341 4162 8341 4162 8312
      4152 8295 4155 8286 4159 8285 4155 8279

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:43 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jun 5, 3:43 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
343 PM EDT SUN JUN 5 2005

.SHORT TERM (TONIGHT-WED)...
THUNDERSTORMS BEGINNING TO FIRE WITH AMPLE INSTABILITY/NO CAP AND
APPROACHING STRONG SHORTWAVE ACROSS MI/IN/IL.  CLE CWA JUST AS
RIPE...BUT LACKING FORCING FEATURE FOR THE TIME BEING.  EXPECT
SHOWERS/TS TO MOST LIKELY CLIP WESTERN COUNTIES WITH SOME REACHING
STRONG/SEVERE LIMITS...ESPECIALLY IN MODERATE RISK AREA.  COLD FRONT
AND MAIN UPPER TROUGH STILL WAY OFF TO THE WEST BUT WILL MOVE
THROUGH OVERNIGHT/CLOSER TO MORNING.  THATS WHERE MORE OF THE
CHALLENGE COMES IN.  HOW MANY SHRA/TS WILL BE SPARKED/CONTINUE
BY/WITH THESE FEATURES ACROSS THE CWA.  GUID POPS VARY FROM NO RAIN
TO MID CHC POPS.  HAVE BEST POPS THIS EVENING WEST...LOWERING THEM
AS THE NIGHT WEARS ON AND WITH EASTWARD PROPAGATION.  IF SOLID LINE
FORMS FROM CONVECTION TO OUR WEST...WE HAVE BETTER CHCS OF PRECIP
MAKING IT FURTHER EAST. WENT WITH GENERIC PARTLY CLOUDY SKIES FOR
TONIGHT...BUT THAT MAY NEED TWEAKING...AT LEAST IN THE
GRIDS...DEPENDING ON HOW MUCH DEBRIS CLOUDINESS LINE OF STORMS
PRODUCE.  WARM NIGHT TONIGHT.

TOMORROW MAIN TROUGH WILL STILL NEED TO EXIT THE AREA AND ADDITIONAL
SCT SHRA/TS TO DEVELOP ACROSS SOUTHEAST COUNTIES TOMORROW
AFTERNOON.  TEMPS NOT TO COME DOWN TOO MUCH AFTER THIS SYSTEM PASSES
TOMORROW...STILL MID/UPPER 80S WITH NO HUMIDITY RELIEF.

THEN WE SHOULD REMAIN DRY FROM TUE-THU AS A FLAT RIDGE
DEVELOPS...KEEPING US ON THE WARM SIDE.

&&

.LONG TERM (THU-SUN)...
BY FRI A FRONT WILL BE IN THE VICINITY JUST TO OUR NORTHWEST WITH
MOISTURE ROTATING AROUND SUBTROPICAL HIGH.  HAVE INCREASED/TWEAKED
TIMING OF GOING POPS FOR THIS TIME PERIOD TO REFLECT INCREASED CHC
THROUGH THE CENTRAL HIGHLANDS...AND THEN BRINGING CHC PRECIP THROUGH
WITH THE FRONT.  THIS FRONT LOOKS TO STALL SOMEWHERE IN THE
REGION...HERE OR NORTH...KEEPING CHC INTO SAT...DEPENDING ON HOW
WELL RIDGE ESTABLISHES ITSELF.  SUN MOST UNCERTAIN WITH WESTERN
TROUGH POSSIBLY LIFTING OUT.

&&

.AVIATION (18-18)...
WL CONT PREV TAF TREND OF BRINGING THREAT FOR SCT TSRA ACRS TAFS
SITES FM W TO E THIS AFTN AND EVE AS WEAKENING CDFNT MOVS E INTO ERN
OH BY 18Z MON.  AMS VERY UNSTBL THIS AFTN AND EVE FOR STG TO PSBLY
SVR TSRA BUT LACKING GUD FOCUS MECHANISM. WL USE CURRENT CONDS AT
17Z TO TRY AND BEST TIME ANY TEMPO GPS FOR TSRA...OTRW WL JUST USE
VCTS TO INDICATE TIME PD WHEN FELL BEST THREAT FOR SCATTERED TSRA
MAY EXIST.  TOL WL BE MOST LIKELY TAF SITE FOR PSBL SVR TSRA WITH
WND GUSTS OF 50 KT OR MORE. SLY WND FLOW SHIFTING TO SW SHUD KP FOG
THREAT AWAY TNGT.  THREAT FOR PRECIP SHUD BE OVR FM CLE TO MFD AND
POINTS W BY 12Z MON MORN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...OUDEMAN
LONG TERM...OUDEMAN
AVIATION...ADAMS
Hazardous weather outlook, Jun 5, 5:01 AM EDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
501 AM EDT SUN JUN 5 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060900-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
501 AM EDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY
THERE IS A CHANCE (SLIGHT RISK) OF SEVERE THUNDERSTORMS ACROSS
NORTHERN OHIO...GENERALLY WEST OF INTERSTATE 71...BY LATE AFTERNOON
INTO TONIGHT. THE STORM PREDICTION CENTER HAS FORECAST A MODERATE
RISK OF SEVERE STORMS ACROSS EXTREME NORTHWEST OHIO.

A COLD FRONT WAS OVER THE MISSISSIPPI VALLEY. STORMS WILL DEVELOP
WELL IN ADVANCE OF THE FRONT OVER LOWER MICHIGAN AND INDIANA ALONG
OUTFLOW BOUNDARIES IN AN AREA OF MAXIMUM DESTABILIZATION TODAY.

THESE STORMS WILL MOVE INTO NORTHWEST OHIO BY LATE AFTERNOON OR
EVENING. THE STORMS WILL THEN WEAKEN OVERNIGHT AS THEY MOVE EAST.

.DAYS TWO THROUGH SEVEN...
STORMS WILL REDEVELOP AHEAD OF THE WEAKENING COLD FRONT ON MONDAY.
THE STORMS WILL LIKELY DEVELOP JUST EAST OF INTERSTATE 71 AND THERE
IS A CHANCE OF SEVERE STORMS OVER NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA MONDAY MIDDAY AND AFTERNOON. THE STORMS SHOULD MOVE EAST
INTO CENTRAL PENNSYLVANIA BY EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY BY LATE AFTERNOON OR
EVENING...PARTICULARLY FOR NORTHWEST OHIO.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:19 PM EDTSevere Thunderstorm WarningCLEWyandot61 min
Jun 5, 8:35 PM EDTSevere Thunderstorm WarningCLEErie55 min
Jun 5, 8:37 PM EDTSevere Thunderstorm WarningCLECrawford53 min
Jun 5, 8:39 PM EDTSevere Thunderstorm WarningCLERichland66 min
Jun 5, 8:44 PM EDTSevere Thunderstorm WarningCLEMarion46 min
Jun 5, 8:47 PM EDTSevere Thunderstorm WarningCLEHuron43 min
Jun 5, 9:15 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain60 min
Jun 5, 9:22 PM EDTSevere Thunderstorm WarningCLEKnox68 min
Jun 5, 9:24 PM EDTSevere Thunderstorm WarningCLEMorrow66 min
Jun 5, 9:32 PM EDTSevere Thunderstorm WarningCLEMedina73 min
Jun 5, 9:37 PM EDTSpecial Marine WarningCLE113 min
Jun 5, 9:43 PM EDTSevere Thunderstorm WarningCLERichland47 min
Jun 5, 9:46 PM EDTSevere Thunderstorm WarningCLEWayne74 min
Jun 5, 9:50 PM EDTSevere Thunderstorm WarningCLECuyahoga70 min
Jun 5, 11:52 PM EDTSpecial Marine WarningCLE83 min
Jun 6, 4:57 AM EDTSevere Thunderstorm WarningCLEMarion, Morrow49 min
Jun 6, 6:01 AM EDTSevere Thunderstorm WarningCLEAshland, Medina, Wayne45 min
Jun 6, 7:21 AM EDTSevere Thunderstorm WarningCLEPortage, Trumbull59 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.